How can I taper off Tramadol 100 mg gradually, safely?
I am on several antidepressants and I've been on Tramadol since mid-September for pain in my hip. I want to get off of this narcotic. Any med that will help me? My doctors don't seem to understand the difficulty that I'm having. Can anyone advise me how to gradually taper off?
Interested in more discussions like this? Go to the Depression & Anxiety Support Group.
If you are having severe symptoms, even with tapering slow, you may talk to your PCP about Buprenorphine-Nalaxone (Suboxone). That is what this medication is designed for. It did help me in a tramadol/klonopin taper. However, I was on a higher dose for 20+ years.
@csmiller, in addition to @clutch's helpful reply, I'm bringing @jdiakiw @mompiano @catharbert @mcd123 into this discussion as they also have experience with tapering off tramadol.
When tramadol is used for a long time, it may become habit-forming, causing mental or physical dependence. However, people who have continuing pain should not let the fear of dependence keep them from using narcotics to relieve their pain. Mental dependence (addiction) is not likely to occur when narcotics are used for this purpose.
It sounds like your use of tramadol is temporary and that you feel you no longer have the need for it and therefore want to taper safely and without withdrawal symptoms. Do I have that right?
I still have pain in my hip at night which keeps me awake if I don't use a tramadol. I am not worried using it once a night.
Yes even though I have some residual pain I'd prefer not to take narcotics if possible. Tramadol is very help with sleep. Are there any other drugs other than Seroquel that might help?
For 50 years I suffered from headaches/migraines I was taking 10-20 222with codeine. Advised to off it. I did. I immediately started taking oxycontin increasing to 180 a day plus fentynl. Advised to get off it. Over a miserable year I tapered off. Started taking tramadol and increased dosage till a dr told me I had MIH. or medicine induced headaches. ( or something like that). I tapered off and didn’t go to anything else after a couple of months the headaches went away. It to awhile but hey went away. I’m 86 and haven’t had a return chronic headache condition. I may take an acytomenophen once a month now. I was told I would not live past 2021 without major open heart surgery but I wou,d not survive with all my co-morbidities. still kicking
My pain specialist was livid with me the way I self detoxed on oxycontin and fentanyl. He said what I did was very dangerous to do it so fast without supervision. He guided me off tramadol at 10 mg every 4-6 weeks. My pain surged as I got close to the end and for weeks after I had not taken anything, but then gradually, day by day, the pain went away and my 60 year chronic headaches went away. Of course everyone reacts differently,but that was my experience jerry
I agree. My Doctor was upset as well, and helped me get off tramadol. Very dangerous to stop taking large amounts. I remember it was a serious stuff lowering that one. I think I did it faster than what Jerry did, my doctor was flipping mad. I did have help with cannabis. I think it helped me step down a bit faster. I may have also increased something else to get me through. That kind of withdrawal for me made it a very scary drug. For me its the only one I really questioned why I was put on it. Like Jerry it was to get off a stronger drug, dilaudid! It's confusing, but as painful as it is, patience, time, blood sweat and tears, I got off both.
I need to gradually taper off tramadol because I'm finding that it has too many negative side effects. I'm also on too many antidepressants. Seeing my internist early next week and I don't expect him to know medications to do that so I may have to suggest some. Can you suggest best way to do it? I see that there are a great many listed on the web and I'm wondering what are some of the best additional medications to accomplish withdrawal.
I can tell you that I and my two sisters take Effexor now. Doses vary but I found my sweet spot at 150.
I have tried a few others over the years that either had unpleasant side effects or simply didn’t work. After approximately two months of taking the Effexor I am so happy to feel like the real me again. Best of luck to you.
@csmiller, If you want to stop taking antidepressants, it’s important to talk to your doctor about tapering your dosage down to zero, instead of abruptly stopping your medication. This will help you avoid symptoms of withdrawal. Read more here:
– Weaning Off Antidepressants: What to Know: https://www.healthline.com/health/depression/weaning-off-lexapro
Are you working with your doctor on this taper? Your pharmacist can also be very helpful.